Re: Switching from Lithium to Trileptal
Hi! I'm pretty sure my extremely bad reaction to lamictal is pretty rare -- don't have the stats on that...The biggest warning that comes with lamictal is the possibilty of a potentially deadly side-effect that starts out as a rash. I believe if one gets this rash, the drug is discontinued immediately(!), and it should caught early. If left untreated, it can be fatal, but it is very uncommon. My bad reaction to this drug was sort of hard to describe, but I took my first dose at night and woke up with unbearable head pain and super overly-sensitive hearing. If someone spoke to me in a normal tone of voice (I kept asking my family to whisper) it felt like they were yelling and like having ice-picks stabbing in my ears. It caused involuntary screaming, the pain was so bad, and I went to the ER for opiates. Radically bad, but I've never met anyone who had that particular reaction to the drug. It's so popular know, so don't let this bizarre reaction scare you away -- it's working great for so many! Let us know how you make out & good luck.